MAUDE Adverse Event Report: ARTHREX, INC. FEMORAL OPENING WEDGE; PLATE, FIXATION, BONE

ARTHREX, INC. FEMORAL OPENING WEDGE; PLATE, FIXATION, BONE
Catalog Number AR-13100-17.5
Health Effect - Clinical Code Congenital Defect/Deformity (1782)
Date of Event 11/01/2005
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.No device malfunction identified.At this time, it cannot be determined if the device may have caused or contributed to the patient's experience.An evaluation of the device cannot be performed as the device was not returned to arthrex.Lot number was not provided so device history record review cannot be performed.Additional information has been requested but not made available.Unknown device disposition.
 
Event or Problem Description
Legal: it was reported that patient was diagnosed with a right distal femoral valgus and underwent an opening wedge osteotomy on (b)(6) 2004.Operative report noted that as the surgeon approached the medial side, the distal aspect of the osteotomy was found to have fractured to the medial cortex.An arthrex ar-13100-17.5, femoral opening wedge osteotomy 17.5 mm plate was implanted to repair the osteotomy.Three arthrex ar-13303-2.4, osteotomy guide pins 2.4mm were also used.In addition, numerous screws from another manufacturer were used during the (b)(6) 2004 procedure.On (b)(6) 2005 patient underwent a revision surgery by another surgeon due to significant right distal femur non-union.Operative report notes this was confirmed by ct.During the revision surgery the arthrex plate from the (b)(6) 2004 procedure and all screws were explanted.The procedure was completed using another manufacturers product.

Brand Name
FEMORAL OPENING WEDGE
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6048440
Report Number1220246-2016-00453
Device Sequence Number549942
Product Code HRS
UDI-Device Identifier00888867007611
UDI-Public00888867007611
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K014155
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Attorney
Type of Report Initial
Report Date (Section B) 09/27/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-13100-17.5
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2016
Initial Report FDA Received Date10/21/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;